Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Taking valium for Meniere's disease. Can I taper and stop medication?

Hi. I have been on 2.5mg of valium for 14 years due to Meniere s disease. It has completely healed me of the horrible attacks of dizziness . I have been free of attacks for the 14 years. I would like to be able to be free of taking it although it doe not bother me as far as I know. is it safe to slowly stop and how should I do it?
Asked On : Mon, 18 Mar 2013
Answers:  1 Views:  93
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi , thanks for using healthcare magic

Valium has a long half life , up to 200 hrs. The half life is the time taken for the medication to reduce its concentration by half in the body.

Benzodiazepine should be tapered slowly to avoid withdrawal symptoms.It should be done along with your doctor.
In general your doctor may suggest reducing the dose to 2.25 mg for 2 to 3 weeks, then to 2 mg for the same time period, then to 1.75mg to 1.5 (both for 2 to 3 weeks). This would then be further reduced to 1.25mg- 1mg.
To obtain these doses you would have to speak to your pharmacist.

I hope this helps
Answered: Mon, 18 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor